Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 25, 2010, 1:07 AM EDT for Fannin County, Gilmer County, Murray County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2010, 1:07 AM EDT (05:07 UTC)
- Expired
- Apr 25, 2010, 1:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Fannin County, GA, Gilmer County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 121 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 1:40 AM EDT | TSTM WND DMG | Chatsworth, GA | FEW POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 8:11 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 604 m²/s²
- 0-3 km storm-relative helicity
- 815 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS52 KFFC 250507
SVRFFC
GAC111-123-213-250545-
/O.NEW.KFFC.SV.W.0039.100425T0507Z-100425T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
107 AM EDT SUN APR 25 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN GILMER COUNTY IN NORTH CENTRAL GEORGIA
MURRAY COUNTY IN NORTHWEST GEORGIA
* UNTIL 145 AM EDT
* AT 102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 23 MILES WEST
OF CHATSWORTH...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
NORTHERN GEORGIA.
&&
LAT...LON 3500 8446 3473 8425 3462 8491 3466 8494
3466 8489 3469 8493 3471 8492 3471 8486
3478 8488 3478 8484 3483 8486 3486 8482
3495 8483 3501 8462
TIME...MOT...LOC 0507Z 252DEG 35KT 3466 8510
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:58 PM EDT, 9 hours 9 minutes earlier.
Area forecast discussion, Apr 24, 3:58 PM EDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 PM EDT SAT APR 24 2010 .SHORT TERM /TODAY THROUGH TUESDAY/... THE RAINFALL HAS STABILIZED THE AIR MASS SOMEWHAT...BUT REMAIN VERY UNSTABLE AS WE MOVE INTO THE WARM SECTOR. THE DEEP AREA LOW PRESSURE CONTINUES TO SPIN OVER THE CENTRAL PLAINS...AND SLOWLY MOVING OFF TO THE NORTHEAST. THE ASSOCIATED COLD FRONT WILL SWING THROUGH THE CWA SUNDAY AFTERNOON...BUT THE BROAD AREA OF LOW PRESSURE WILL KEEP ENOUGH MOISTURE AROUND FOR SOME CLOUDINESS AND POSSIBLY A FEW SHOWERS NORTH MONDAY. THEN AS A WAVE DEVELOPS AND MOVES ALONG THE FRONT...A CHANCE OF MORE SHOWERS TUESDAY. .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... TUESDAY NIGHT...HIGH PRESSURE BECOMES MORE DOMINATE THROUGH THURSDAY NIGHT... AS THE NEXT STORM SYSTEM MOVES THROUGH THE PLAINS INTO THE MISSISSIPPI VALLEY AND SPREAD INCREASING AMOUNTS MOISTURE INTO THE AREA FRIDAY AND INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 62 83 57 73 / 80 100 20 10 20 ATLANTA 72 62 79 59 70 / 90 100 20 20 20 BLAIRSVILLE 69 58 74 53 64 / 90 100 20 30 40 CARTERSVILLE 73 61 84 54 69 / 90 100 10 20 30 COLUMBUS 76 67 86 60 77 / 80 100 20 10 10 GAINESVILLE 71 61 77 57 68 / 90 100 20 30 30 MACON 77 65 83 58 80 / 70 100 20 10 10 ROME 76 64 82 56 72 / 90 100 10 30 30 PEACHTREE CITY 74 60 82 54 72 / 90 100 20 10 10 VIDALIA 81 65 79 63 83 / 50 70 30 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 37
Hazardous weather outlook, Apr 24, 1:20 PM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 120 PM EDT SAT APR 24 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 120 PM EDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON INTO TONIGHT. AN OUTBREAK OF SEVERE WEATHER... INCLUDING TORNADOES...IS POSSIBLE ESPECIALLY ACROSS NORTH AND WEST GEORGIA. .SYNOPSIS... A VERY STRONG STORM SYSTEM IN THE CENTRAL U.S. WILL CONTINUE TO STRENGTHEN AND MOVE NORTHEAST TODAY...PUSHING A COLD FRONT ACROSS THE REGION TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH SEVERE THUNDERSTORMS TODAY ARE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. DEADLY CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. WHILE THUNDERSTORMS ARE POSSIBLE AT ANY TIME TODAY...SEVERE THUNDERSTORMS ARE MOST LIKELY LATE THIS AFTERNOON THROUGH TONIGHT. .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA. AS INSTABILITY INCREASES THROUGH THE AFTERNOON...AN INCREASE IN THUNDERSTORM INTENSITY CAN BE EXPECTED. CAPES WILL INCREASE TO AROUND 1000 THIS AFTERNOON WITH EXTREMELY STRONG VERTICAL WIND SHEAR. AS THE INSTABILITY AND SHEAR REACH MAXIMUMS BY LATE THIS AFTERNOON AND THIS EVENING...THE THREAT OF SUPERCELL THUNDERSTORMS WILL INCREASE...ESPECIALLY ACROSS NORTH AND WEST GEORGIA. THE SEVERE WEATHER THREAT SHOULD DIMINISH SOMEWHAT BY EARLY SUNDAY MORNING. WITH SUCH A SIGNIFICANT THREAT FOR SEVERE WEATHER IN PLACE...DO NOT WAIT FOR A TORNADO WATCH TO BE ISSUED TO BEGIN YOUR SAFETY PREPARATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SLIGHTLY DIMINISHED THREAT OF SEVERE WEATHER EARLY SUNDAY MORNING WILL INCREASE AGAIN DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ACROSS CENTRAL GEORGIA...BEFORE THE SYSTEM MOVES OUT. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. AFTER SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS THIS AFTERNOON AND TONIGHT ACROSS ALL OF NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Apr 24, 9:48 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 948 PM EDT SAT APR 24 2010 GAZ045-046-055-057-250215- 948 PM EDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN HENRY...CLAYTON...ROCKDALE AND SOUTHERN DEKALB COUNTIES UNTIL 1015 PM EDT... AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM ELLENWOOD TO LOVEJOY...MOVING NORTHEAST AT 80 MPH. PEA TO DIME-SIZED HAIL...BRIEF VERY HEAVY RAIN...AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY.
Special weather statement, Apr 24, 10:12 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1012 PM EDT SAT APR 24 2010 GAZ025-035>037-047-250300- 1012 PM EDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN WALTON...OCONEE...CLARKE...SOUTHERN BARROW AND SOUTHERN JACKSON COUNTIES UNTIL 1100 PM EDT... AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BOLD SPRINGS...TO MONROE...TO JERSEY...MOVING NORTHEAST AT 95 MPH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCE PEA TO DIME-SIZED HAIL AND BRIEF LOCALLY HEAVY RAIN. 19
Special weather statement, Apr 24, 10:27 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1027 PM EDT SAT APR 24 2010 GAZ014>016-022-023-250300- 1027 PM EDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FORSYTH...HALL... DAWSON...LUMPKIN AND WHITE COUNTIES UNTIL 1100 PM EDT... AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT REPEATED AREA OF SHOWERS AND THUNDERSTORMS...WITH VERY HEAVY RAIN...EXTENDING FROM CLEVELAND...TO DAHLONEGA...TO DAWSONVILLE...TO CUMMING...MOVING NORTHEAST AT 60 MPH. DOPPLER RADAR RAINFALL ESTIMATES OF 3 TO 4 INCHES HAVE BEEN INDICATED ACROSS MUCH OF LUMPKIN COUNTY...WITH 2 TO 3 INCHES OF RAIN COMMON ACROSS THE REMAINING COUNTIES. RUNOFF FROM THESE STORMS...COMBINED WITH SATURATED GROUND...MAY RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THE LISTED COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 19
Special weather statement, Apr 24, 10:34 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1034 PM EDT SAT APR 24 2010 GAZ033-043>045-047-053>055-057-250300- 1034 PM EDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA...FAYETTE... HENRY...CLAYTON...DOUGLAS...WALTON...DEKALB AND FULTON COUNTIES UNTIL 1100 PM EDT... AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN...MOVING ACROSS MUCH OF THE ATLANTA METROPOLITAN AREA. THE ACTIVITY COVERS MUCH OF THE INDICATED COUNTIES...AND CONTINUES TO DEVELOP BACK TO THE SOUTHWEST. RAINFALL OF 1 TO 2 INCHES HAS BEEN COMMON ACROSS THE INDICATED COUNTIES TODAY...AND ADDITIONAL RAINFALL MAY RESULT IN MINOR FLOODING. MINOR FLOODING OF STREETS AND HIGHWAYS IN THE ATLANTA METROPOLITAN AREA HAS BEEN OBSERVED DURING THE PAST HOUR. RUNOFF FROM THESE STORMS...COMBINED WITH SATURATED GROUND FROM EARLIER RAINFALL...MAY RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS THE INDICATED COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 19
Special weather statement, Apr 25, 12:08 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1208 AM EDT SUN APR 25 2010 GAZ089>091-102-250500- 1208 AM EDT SUN APR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN STEWART... CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES UNTIL 100 AM EDT... AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OMAHA...MOVING NORTHEAST AT 60 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS STEWART...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES THROUGH 100 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OMAHA... LOUVALE...JAMESTOWN/SOUTH FORT BENNING...FORT BENNING/LAWSON ARMY AIR FIELD...BATTLE PARK...CUSTER ROAD TERRACE...RENFROE...MANTA... CUSSETA...SAND HILL...ZELLOBEE...CHRISTOPHER...NORTH FORT BENNING... BRANTLEY AND BUENA VISTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 25, 1:06 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 106 AM EDT SUN APR 25 2010 GAZ083-084-095-250530- 106 AM EDT SUN APR 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS IN HOUSTON...TWIGGS AND WILKINSON COUNTIES UNTIL 130 AM EDT... AT 101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KATHLEEN...MOVING NORTHEAST AT 75 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS HOUSTON...TWIGGS AND WILKINSON COUNTIES THROUGH 130 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KATHLEEN...ROBINS AIR FORCE BASE...BONAIRE...WARNER ROBINS...TARVERSVILLE...BULLARD... DISTRICT PATH...RIPLEY...FITZPATRICK...MARION...ALLENTOWN...MYRICKS MILL...DANVILLE...JEFFERSONVILLE AND NICKLESVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:28 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 11 hr |
| Apr 24, 11:56 PM EDT | Tornado Warning | FFC | Chattooga, Dade, Walker | 64 min |
| Apr 25, 12:35 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Marion, Talbot, Taylor, Upson | 40 min |
| Apr 25, 12:48 AM EDT | Tornado Warning | FFC | Walker, Whitfield | 42 min |
| Apr 25, 1:00 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Lamar, Monroe | 30 min |
| Apr 25, 1:18 AM EDT | Tornado Warning | FFC | Chattooga | 49 min |
| Apr 25, 1:40 AM EDT | Flash Flood Warning | FFC | Walker, Whitfield | 113 min |
| Apr 25, 1:40 AM EDT | Tornado Warning | FFC | Fannin, Gilmer, Murray | 30 min |
| Apr 25, 1:49 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 41 min |
| Apr 25, 4:57 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 23 min |
| Apr 25, 5:13 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski | 32 min |
| Apr 25, 10:51 AM EDT | River Flood Warning | FFC | Whitfield | 10 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.